Show simple item record

AuthorAshour, H. A.
AuthorShaker, Magdy A.
Available date2009-11-25T13:05:42Z
Publication Date1992
Publication NameEngineering Journal of Qatar University
CitationEngineering Journal of Qatar University, 1992, Vol. 5, Pages 177-189.
URIhttp://hdl.handle.net/10576/7943
AbstractThis work presents an analysis for the creep buckling problem of geometrically imperfect rectangular flat plates under biaxial compression with simple support boundary conditions. The analysis is based on a non-dimensional form of Donnell-type equations for a slightly imperfect flat plate. The elastic constitutive equations for a thin plate are employed. The basic elastic equilibrium equations in the middle surface displacement components are derived through the employment of the principle of virtual displacements. For creep deformations, Odqvist's constitutive equations for steady creep are employed. Based on the present analysis, a computer program has been developed for the creep buckling of flat plates. The plate ends are assumed to be simply supported. The applied loading is assumed to be biaxial compression. Numerical results are presented for imperfect isotropic plates under both unaxial and biaxial compression. For unaxially compressed plates, the present results are generally in good agreement with previous experimental and analytical results. Numerical results for biaxially loaded plates are finally presented. The present results suggest that each of the level of the axial compressive load, the amplitude of the initial imperfection, and the value of the biaxial load ratio greatly affects the creep buckling times of flat plates.
Languageen
PublisherQatar University
SubjectEngineering: Research Teaching
TitleCreep Buckling Of Plates Under Biaxial Compression
TypeArticle
Pagination177-189
Volume Number5


Files in this item

Icon

This item appears in the following Collection(s)

Show simple item record